Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 138, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2009, 4:00 PM CDT for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 4:00 PM CDT (21:00 UTC)
- Expired
- May 2, 2009, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Erath County, TX, Hood County, TX, Johnson County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:56 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:42 PM CDT, 18 minutes earlier.
Area forecast discussion, May 2, 3:42 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT SAT MAY 2 2009 .DISCUSSION... CONVECTION ORGANIZING INTO MCS ACROSS EASTERN PART OF DFW METROPLEX AT THIS TIME WILL CONTINUE MOVING EAST AND NORTHEAST LATE THIS AFTERNOON AND EVENING. WILL KEEP FLASH FLOOD WATCH AREA UNCHANGED...BUT WILL END THE WATCH BY NOON ON SUNDAY WITH SLIGHTLY FASTER PROGRESSION OF SHORTWAVE HELPING TO END HEAVY RAIN THREAT SUNDAY MORNING. NEARLY ALL OF THE SIGNIFICANT CONVECTION THIS AFTERNOON HAS BEEN OCCURRING JUST BEHIND THE FRONTAL BOUNDARY. HOWEVER...AXIS OF STRONG INSTABILITY AND MODERATELY STRONG MASS CONVERGENCE STILL ARGUES FOR DEVELOPMENT NEAR THE FRONT AS FAR SOUTH AS HILLSBORO AND WACO BY THIS EVENING. ANY STORMS THAT DEVELOP NEAR THE FRONT IN THESE AREAS WOULD LIKELY BECOME SEVERE...WITH TORNADO BOX 226 CONTINUING ACROSS MOST OF THAT AREA THROUGH 7 PM CDT. CONTINUED RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LIKELY BEHIND THE FRONT THROUGH THE OVERNIGHT HOURS AS SHORTWAVE ENERGY MOVES INTO WEST TEXAS. COVERAGE OF THE LATE NIGHT ACTIVITY LIKELY TO BE GREATEST ACROSS AREAS NORTH OF INTERSTATE 20. DRY WEATHER EXPECTED SUNDAY NIGHT INTO TUESDAY MORNING AS DRIER AIR SPREADS INTO THE AREA BEHIND THE FRONT AND UPPER SYSTEM. THE COOLEST NIGHT IS FORECAST FOR SUNDAY NIGHT WITH 50S EXPECTED IN MOST AREAS BY MONDAY MORNING. NEXT CHANCE OF RAIN WILL BE TUES AFTN INTO WEDNESDAY AND AGAIN LATE FRIDAY INTO SATURDAY. 09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 71 55 76 61 / 90 70 5 0 0 WACO, TX 63 77 57 77 62 / 60 60 10 0 0 PARIS, TX 59 68 53 73 56 / 100 80 10 0 0 DENTON, TX 58 69 53 75 60 / 90 70 5 0 0 MCKINNEY, TX 59 70 55 75 59 / 100 70 10 0 0 DALLAS, TX 60 71 56 76 61 / 90 70 10 0 0 TERRELL, TX 61 71 57 75 59 / 100 80 10 0 0 CORSICANA, TX 63 75 58 77 59 / 90 70 10 0 0 TEMPLE, TX 65 79 60 79 63 / 60 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123. &&
Hazardous weather outlook, May 2, 4:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT MAY 2 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THROUGH THE EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. IN ADDITION...THERE IS THE POTENTIAL FOR A STORM TO BECOME TORNADIC...PARTICULARLY NEAR OR SOUTH OF A SLOW-MOVING COLD FRONT. THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE GREATEST LIKELIHOOD OF HEAVY RAIN WILL BE NORTHEAST OF THE DALLAS/FORT WORTH METROPLEX. A FLASH FLOOD WATCH REMAINS IN EFFECT GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE ON SUNDAY...WITH THE FLASH FLOOD WATCH REMAINING IN EFFECT THROUGH NOON. THE THUNDERSTORMS WILL RAPIDLY COME TO AN END SUNDAY AFTERNOON. THUNDERSTORMS WILL RETURN TO THE FORECAST TUESDAY AFTERNOON...AND CHANCES WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH NORTH TEXAS. THUNDERSTORM CHANCES WILL RETURN AGAIN IN TIME FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING HOURS. 25
In the hours before
Local storm report, May 2, 2:49 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL BENBROOK 32.68N 97.46W
05/02/2009 E1.00 INCH TARRANT TX AMATEUR RADIO
BENBROOKLocal storm report, May 2, 2:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 10 SE CELINA 33.22N 96.66W
05/02/2009 E1.00 INCH COLLIN TX LAW ENFORCEMENTLocal storm report, May 2, 3:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL ARLINGTON 32.69N 97.13W
05/02/2009 E0.75 INCH TARRANT TX AMATEUR RADIOSpecial weather statement, May 2, 3:06 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SAT MAY 2 2009
TXZ091-102-022030-
MONTAGUE TX-WISE TX-
306 PM CDT SAT MAY 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOWIE...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND FORESTBURG.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3344 9748 3343 9740 3331 9783 3348 9791
3363 9748
TIME...MOT...LOC 2007Z 249DEG 39KT 3342 9777
85/NHLocal storm report, May 2, 3:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 4 SE HUCKABAY 32.30N 98.25W
05/02/2009 E0.88 INCH ERATH TX LAW ENFORCEMENT
NICKEL HAIL 4 SE OF HUCKABAYLocal storm report, May 2, 3:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD ROYSE CITY 32.98N 96.33W
05/02/2009 ROCKWALL TX TRAINED SPOTTER
STRONG ROTATION AND FUNNEL REPORTED FROM SPOTTER IN
ROYSE CITY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Warning | FWD | Jack | 12 hr |
| May 2, 1:07 PM CDT | Special Weather Statement | FWD | Wise | 23 min |
| May 2, 1:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 2, 1:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| May 2, 1:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 61 min |
| May 2, 1:50 PM CDT | Special Weather Statement | FWD | Denton | 25 min |
| May 2, 2:03 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| May 2, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Tarrant | 56 min |
| May 2, 2:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| May 2, 2:32 PM CDT | Special Weather Statement | FWD | Denton, Wise | 58 min |
| May 2, 2:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 2, 2:50 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 115 min |
| May 2, 2:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 52 min |
| May 2, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 63 min |
| May 2, 3:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 2, 3:06 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| May 2, 3:20 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Grayson | 3 hr |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 38 min |
| May 2, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt, Kaufman, Rains, Rockwall | 50 min |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 14 min |
| May 2, 3:47 PM CDT | Tornado Warning | FWD | Collin, Hunt, Rockwall | 43 min |
| May 2, 4:04 PM CDT | Areal Flood Advisory | FWD | Fannin, Hunt, Rockwall | 3 hr |
| May 2, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 52 min |
| May 2, 4:24 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 51 min |
| May 2, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 67 min |
| May 2, 4:39 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Lamar, Rains | 3 hr |
| May 2, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 67 min |
| May 2, 4:59 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| May 2, 5:18 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hood, Johnson, Parker, Tarrant | 63 min |
| May 2, 5:52 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 2, 6:02 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 2, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 54 min |
| May 2, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 61 min |
| May 2, 6:58 PM CDT | Flash Flood Warning | FWD | Collin, Hunt, Kaufman, Rockwall | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.